Innovations in Incidence Geometry

From semifield flocks to the generalized translation dual of a semifield

Guglielmo Lunardon

Full-text: Open access

Abstract

The goal of this article is to present developments of Thas’ relationship between translation geneneralized quadrangles and symplectic semifield spreads. Finally we discuss some open problems.

Article information

Source
Innov. Incidence Geom., Volume 15, Number 1 (2017), 169-186.

Dates
Received: 15 January 2015
Accepted: 29 March 2015
First available in Project Euclid: 28 February 2019

Permanent link to this document
https://projecteuclid.org/euclid.iig/1551323013

Digital Object Identifier
doi:10.2140/iig.2017.15.169

Mathematical Reviews number (MathSciNet)
MR3713360

Zentralblatt MATH identifier
1394.51003

Subjects
Primary: 51E15: Affine and projective planes 51E20: Combinatorial structures in finite projective spaces [See also 05Bxx]

Keywords
ovoids semifield flocks semifields spreads geometric spread sets polar spaces

Citation

Lunardon, Guglielmo. From semifield flocks to the generalized translation dual of a semifield. Innov. Incidence Geom. 15 (2017), no. 1, 169--186. doi:10.2140/iig.2017.15.169. https://projecteuclid.org/euclid.iig/1551323013


Export citation

References

  • L. Bader, G. Lunardon and I. Pinneri, A new semifield flock, J. Combin. Theory Ser. A 86 (1999), 49–62.
  • A. Blokhuis and G.E. Moorhouse, Some $p$-ranks related to orthogonal spaces, J. Algebraic Combin. 17 (1997), 31–47.
  • I. Cardinali, G. Lunardon, O. Polverino and R. Trombetti, Spreads in $H(q)$ and $1$-systems of $Q(6,q)$, European J. Combin. 23 (2002) 367–376.
  • J.P. Conway, P.B. Kleidman and R.A. Wilson, New families of ovoids in $O^+_8$, Geom. Dedicata 26 (1986), 97–122.
  • P. Dembowski, Finite Geometries, Springer-Verlag, Berlin Heidelberg New York, 1968.
  • J.C. Fisher and J.A. Thas, Flocks in $\PG(3,q)$, Math. Z. 169 (1979), 1–11.
  • M.J. Ganley, Central weak nucleus semifields, European J. Combin. 2 (1981), 339–347.
  • H. Gevaert and N.L. Johnson, Flocks of quadratic cones, generalized quadrangles and translation planes, Geom. Dedicata 27 (1988), 301–317.
  • A. Gunawardena and G.E. Moorhouse, The non-existence of ovoids in $O_9(q)$, European J. Combin 18 (1997), 171–173.
  • W.M. Kantor, Ovoids and translation planes, Canad. J. Math. 5 (1982), 1195–1207.
  • ––––, Some generalized quadrangles with parameters $(q^2,q)$, Math. Z. 192 (1986), 45–50.
  • ––––, Commutative semifields and symplectic spreads, J. Algebra 270 (2003), 96–114.
  • J.W.P. Hirschfeld, Finite projective spaces of three dimensions, Oxford University Press, 1985.
  • J.W.P. Hirschfeld and J.A. Thas, General Galois geometries, Oxford University Press, Oxford, 1991.
  • N.L. Johnson, Semifield flocks of quadratic cones, Bull. Belg. Math. Soc. Simon Stevin 61 (1987), 313–326.
  • N.L. Johnson, V. Jha and M. Biliotti, Handbook of finite translation planes, Chapman & Hall, 2007.
  • M. Lavrauw, On the isotopism classes of finite semifields, Finite Fields Appl. 14 (2008), 897–910.
  • G. Lunardon, Flocks, Ovoids of $Q(4,q)$ and Designs, Geom. Dedicata 66 (1997), 163–173.
  • ––––, Normal spreads, Geom. Dedicata 75 (1999), 245–261.
  • ––––, Linear $k$-blocking sets, Combinatorica 21 (2001), 571–581.
  • ––––, Translation ovoids, J. Geom. 76 (2003), 200–215.
  • ––––, Projective planes of Lenz–Barlotti class V, J. Geom. 101 (2011), 157–172.
  • G. Lunardon and O. Polverino, Translation ovoids of orthogonal polar spaces, Forum Math. 16 (2004), 663–669.
  • G. Lunardon, G. Marino, O. Polverino and R. Trombetti, Symplectic Semifield Spreads of $\PG(5,q)$ and the Veronese Surface, Ric. Mat. 60 (2011), 125–142.
  • ––––, Maximum scattered linear sets of pseudoregulus type and the Segre Variety ${\cal S}_{n,n}$, J. Algebraic Combin. 39 (2014), 807–831.
  • ––––, The generalized translation dual of a semifield, Ann. Comb. (2017), DOI 10.1007/s00026-017-0362-0.
  • G.E. Moorhouse, Root lattice constructions of ovoids, Finite Geometries and Combinatorics (Deinze 1992), Cambridge University Press 1993, 269–275.
  • S.E. Payne, A new infinite family of generalized quadrangles, Congr. Numer. 49 (1985), 115–128.
  • S.E. Payne and J.A. Thas, Finite Generalized Quadrangles, Pitman, 1984.
  • T. Penttila and B. Williams, Ovoids of parabolic spaces, Geom. Dedicata 82 (2000), 1–19.
  • J.A. Thas, Ovoids and spreads of finite classical polar spaces, Geom. Dedicata 10 (1981), 135–143.
  • ––––, Generalized quadrangles and flocks of cones, European J. Combin. 8 (1987), 293–312.
  • ––––, Generalized quadrangles of order $(s,s^2),II$, J. Combin. Theory Ser. A 79 (1997), 223–254.
  • ––––, Symplectic spreads in $\PG(3,q)$, inversive planes and projective planes, Discrete Math. 174 (1997), 329–336.
  • J.A. Thas and S.E. Payne, Spreads and ovoids in finite generalized quadrangles. Geom. Dedicata 52 (1994), 227–253.
  • J.A. Thas, K. Thas and H. Van Maldeghem, Translation generalized quadrangles, World Scientific, 2006.
  • M. Walker, A class of translation planes, Geom. Dedicata 5 (1976), 135–146.
  • C. Weibel, Survey of non-Desarguesian planes, Notices Amer. Math. Soc. 54 (2007), 1294–1302.